Hail, Sacramento
- When
- March 20, 3:25 AM PST to 3:26 AM PST
- Where
- Sacramento County, Sacramento
- Measured
- 0.01 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.550, -121.467
Minor damage to property.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Minor damage to property.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 19, 9:55 PM PST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
955 PM PST SAT MAR 19 2005
.DISCUSSION...
PW PLUME HAS BEEN WELL WORKED OVER AND MUCH DRIER MID LEVEL AIR HAS
SPREAD INTO NORCAL. THIS HAS REDUCED AREAL COVERAGE OF PCPN OVER
NORCAL AND WILL DOWNGRADE WINTER STORM WARNING TO SNOW ADVISORY.
THIS DOESNT MEAN THE PCPN WILL END HOWEVER...AS A COUPLE OF VORT
MAXES WILL AFFECT NORCAL TONITE AS THEY ROTATE NEWD OVER THE AREA TO
THE S OF THE CLOSED LOW OFF THE B.C. COAST. LDS HAS DETECTED A
COUPLE OF LIGHTNING STRIKES AS THESE VORT MAXES STEEPEN THE LAPSE
RATES...AND MAY HAVE TO KEEP ISOLATED THUNDER GOING IN OUR NWRN
ZONES TONITE.
NEXT FRONT FROM THE PAC NW...SWWD TO NEAR 40N/140W WILL BE MOVING
INLAND ON SUN IN WAKE OF THE VORT MAXES THAT WILL MOVE THRU THE AREA
TONITE AND SUN MORNING. THIS FRONT WILL BRING AN INCREASE IN UVM
MAINLY ACROSS THE NRN ZONES AND N OF I-80 AS THE UPPER LOW ROTATES
INLAND OVER B.C. AND THE PAC NW. SNOW LEVELS WILL BE A LITTLE
LOWER...NEAR 4000 FT IN ZONE 13 AND 4000 TO 4500 FEET IN ZONE 68.
THIS FRONT SHOULD BRING SNOW AMOUNTS TO THE HIGH END OF THE SNOW
ADVISORY AMOUNTS IN ZONE 68. MAY NEED TO EXTEND SNOW ADVISORY INTO
SUN NITE.
EARLY MON THERE SHOULD BE A BREAK...BUT OH MY AN EVEN STRONGER
SYSTEM IS FORECAST TO DEVELOP NEAR 35N/145W ON SUN AND MOVE INLAND
BY EARLY TUE. GLOBAL SATELLITE COMPOSITE SUGGESTS THIS SYSTEM IS
CURRENTLY APPROACHING THE DATELINE. 310K ISENTROPIC CHART FROM THE
00Z SUN GFS RUN INDICATES A MASSIVE AREA OF WAA PCPN SPREADING
ACROSS THE ERN PAC AND MOVING INTO NORCAL BY MIDDAY MON...DRAGGED
INLAND BY THE RRQ OF THE UPPER LEVEL JET. DYNAMICS FORECAST TO MOVE
INLAND MON EVENING. THIS SYSTEM IS FORECAST TO TAP A 1.4 INCH PW
PLUME WITH THE UPPER TROF DEEPENING OVER NORCAL ON TUE. WATCHES FOR
THIS SYSTEM WILL BE COMTEMPLATED. JHM
&&
.STO WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT UNTIL 6
PM SUNDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA
INCLUDING WESTERN PLUMAS COUNTY AND LASSEN PARK.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT MAR 19 2005 CAZ013>019-063-064-066>069-201500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A NORTHERN PACIFIC STORM SYSTEM HAS BROUGHT RAIN AND SNOW TO NORTHERN CALIFORNIA. STRONG AND GUSTY SOUTHWEST WINDS ALONG WITH LARGE AMOUNTS OF RAIN AND SNOW ARE EXPECTED TODAY. ISOLATED THUNDERSTORMS COULD FORM THIS AFTERNOON OVER THE VALLEY AND FOOTHILLS FROM NEAR CHICO SOUTHWARD. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY EXPECT HEAVY RAIN AND SNOW WITH STRONG SOUTHWESTERLY WIND WHICH WILL LAST AT LEAST THROUGH SUNDAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO RCH
The Sacramento radar (KDAX), 19 km away, was scanning. The volume nearest the first event began at 11:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478643.